MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: collamer® ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.Device evaluated by manufacturer: no, lens discarded.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon inserted a cc4204a collamer single piece lens, +22.0 diopter, and the lens split in two after insertion into the eye.The lens was removed with no patient injury and the backup lens was implanted.The cause of the event was due to the lens was loaded incorrectly by the scrub technician.The facility discarded the lens.
 
Additional Manufacturer Narrative
Method code(s): (process evaluation): device history record review.Result code(s): (no failure detected): based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within the established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.The cause of the event was due to the lens was loaded incorrectly by the scrub technician.(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5693634
Report Number2023826-2016-00798
Device Sequence Number16190549
Product Code HQL
UDI-Device Identifier00841542102438
UDI-Public(01)00841542102438(17)170831
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2017
Device Model NumberCC4204A
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/01/2016
Supplement Report FDA Received Date10/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR